Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 30, 2006, 11:21 PM CDT for Jasper County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 11:21 PM CDT (04:21 UTC)
- Expired
- May 31, 2006, 8:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Jasper County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 797 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 310425 FFWSGF MOC097-311300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1121 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... JASPER COUNTY IN SOUTHWEST MISSOURI. * UNTIL 800 AM CDT. * AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AREAS OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AUTOMATED SURFACE OBSERVATIONS INDICATE THAT 1.11 INCHES OF RAIN FELL IN LESS THAN 60 MINUTES AT THE JOPLIN AIRPORT. ADJUSTED DOPLER RADAR ESTIMATES INDICATE THAT PORTIONS OF JASPER COUNTY HAVE SEEN ONE TO TWO INCHES OF RAIN IN LESS THAN AN HOUR. * AREAS OF HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR ACROSS PORTIONS JASPER COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3735 9410 3706 9410 3706 9459 3734 9458 $$ IZZI
3 follow-up statements
000 WGUS73 KSGF 310745 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 AM CDT WED MAY 31 2006 MOC097-311300- JASPER MO- 240 AM CDT WED MAY 31 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN JASPER COUNTY UNTIL 800 AM CDT... AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT MODERATE RAIN CONTINUED ACROSS EASTERN JASPER COUNTY. DOPPLER RADAR ESTIMATES AND OBSERVED REPORTS INDICATE THAT ONE AND A HALF TO THREE INCHES OF RAIN HAS FALLEN ACROSS EASTERN JASPER COUNTY. MODERATE TO HEAVY SHOWERS WILL CONTINUE ACROSS EASTERN JASPER COUNTY...BUT GRADUALLY TAPER OFF. RUNOFF FROM THE EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...DRY FORK CREEK...WHITE OAK CREEK...AND DEER CREEKIN EASTERN JASPER COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3735 9410 3706 9410 3706 9459 3734 9458 $$ FOSTER
000 WGUS73 KSGF 310950 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT WED MAY 31 2006 MOC097-311300- JASPER MO- 450 AM CDT WED MAY 31 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN JASPER COUNTY UNTIL 800 AM CDT... AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD ENDED ACROSS EASTERN JASPER COUNTY. DOPPLER RADAR AND OBSERVED REPORTS INDICATED THAT ONE AND A HALF TO THREE INCHES OF RAIN HAD FALLEN ACROSS EASTERN JASPER COUNTY. ALTHOUGH THE HEAVY RAIN HAD ENDED...RUNOFF FROM THE EXCESSIVE RAINFALL COULD CAUSE FLASH FLOODING TO OCCUR ON DRY FORK CREEK...WHITE OAK CREEK...AND DEER CREEK IN EASTERN JASPER COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3735 9410 3706 9410 3706 9459 3734 9458 $$ FOSTER
000 WGUS73 KSGF 311254 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 754 AM CDT WED MAY 31 2006 MOC097-311304- JASPER MO- 754 AM CDT WED MAY 31 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR JASPER COUNTY HAS BEEN ALLOWED TO EXPIRE... THE FLASH FLOOD WARNING HAS BEEN REPLACED BY A FLOOD WARNING EFFECTIVE UNTIL NOON TODAY. ALTHOUGH WATER LEVELS ARE NO LONGER RISING...WATER LEVELS MAY REMAIN HIGH ENOUGH ALONG STREAMS AND CREEKS TO FLOOD LOW WATER CROSSINGS. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3735 9410 3706 9410 3706 9459 3734 9458 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 30, 9:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 30, 9:43 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 PM CDT TUE MAY 30 2006 .UPDATE... OK...SO ON TO PLAN B. REGIONAL RADAR MOSAIC SHOWS A SUBSTANTIAL INCREASE IN CONVECTION OVER THE PAST HOUR AROUND THE MCV OVER NORTHEASTERN OKLAHOMA. GIVEN THE VERY WEAK SHEAR BETWEEN 850-300MB...RENEWED CONVECTIVE DEVELOPMENT NEAR THE CENTER...AND SEMI-BAROTROPIC AIRMASS IN PLACE ITS LOOKING QUITE LIKELY THAT THE MCV WILL PERSIST THROUGH THE NIGHT. WARM CORE SYSTEMS SUCH AS MCVS AND TROPICAL LOWS HAVE A TENDENCY TO LIGHT UP WITH CONVECTION NEAR THE CENTER AT NIGHT AND AM BECOMING INCREASINGLY CONCERNED THAT THIS COULD BECOME THE CASE WITH THE MCV OVER NE OK TONIGHT. GIVEN THE EXTREMELY FAVORABLE CONDITIONS FOR VERY HIGH PRECIPITATION EFFICIENCIES WITH CONVECTION OVERNIGHT AND THE RECENT INCREASE IN CONVECTION NEAR THE CENTER OF THE MCV AND THE FACT THE MCV SHOULD MOVE VERY LITTLE TONIGHT HAVE OPTED TO GO WITH A SHORT FUSE FFA FOR OUR FAR SOUTHWEST COUNTIES. FFA IS OUT AND UPDATED GRIDS AND DERIVED PRODUCTS WILL FOLLOW SHORTLY. IZZI && .UPDATE...//ISSUED AT 848 PM CDT TUE MAY 30 2006// SCATTERED CONVECTION IS TRYING TO DEVELOP OVER SE KS ALONG THE OUTFLOW BOUNDARY ORIGINATING FROM THE CONVECTION THAT SOAKED THE KANSAS TURNPIKE CORRIDOR A FEW HOURS AGO. OUTFLOW SHOULD ENCOUNTER PROGRESSIVELY LESS UNSTABLE AIRMASS AS IT PROPAGATES EASTWARD. IN ADDITION...SOME ISOLATED CONVECTION IS STILL BUBBLING UP AROUND MCV THAT IS CENTERED NEAR THE AR/OK/MO BORDER. HARD TO GET A GOOD HANDLE ON HOW QUICKLY CONVECTION WILL FADE THIS EVENING...IN THEORY THE PROGRESSIVELY LESS UNSTABLE AIRMASS AND CONTINUED DIURNAL COOLING SHOULD LEAD TO A GRADUAL DEMISE IN THE CONVECTION...HOWEVER IT POSSIBLE THAT THERE COULD BE A RESURGENCE IN THUNDERSTORM ACTIVITY AS THE OUTFLOW ENCOUNTERS THE MCV AND ITS ASSOCIATED MID LEVEL ASCENT. HAD ALREADY UPDATED GRIDS TO NUDGE POPS UPWARD OVER THE WESTERN CWA. THUNDERSTORMS COULD BE RATHER PROLIFIC RAIN PRODUCERS (AS HAS BEEN THE CASE TO OUR WEST ALREADY) TONIGHT GIVEN THE HIGH SUB-CLOUD LAYER RH...SEASONABLY HIGH PRECIPITABLE WATER VALUES...AND DEEP WARM CLOUD LAYER. HARD TO RULE OUT AN ISOLATED FLASH FLOOD THREAT BEFORE CONVECTION WANES. IZZI && .DISCUSSION...//ISSUED AT 326 PM CDT TUE MAY 30 2006// WEAK UPPER VORT CENTER OVER EASTERN OK/WEST CENTRAL AR AND ANOTHER OVER THE SW CORNER OF MO HAVE BEEN SLOWLY MOVING NORTH TODAY. CLOUD COVER HAS KEPT TEMPERATURES AND RESULTANT INSTABILITY IN CHECK SO FAR TODAY. WEAK DIFFLUENT FLOW ALOFT NORTHEAST OF THE VORT CENTER AND ASSOCIATED LIFT HAS RESULTED IN WEAK CONVECTIVE SHOWERS/ISOLATED THUNDERSTORMS OVER SOUTHERN MO. SOME POCKETS OF SURFACE BASED INSTABILITY HAVE MANAGED TO DEVELOP OVER SE KS AND ALONG THE AR BORDER...SO THESE AREAS WILL NEED TO BE MONITORED THROUGH EARLY EVENING AS CONVECTION CONTINUES TO MOVE NORTH FROM ARKANSAS. CONVECTION HAS DEVELOPED EAST OF THE AREA OVER THE LOWER OH VLY WHERE A MORE SIGNIFICANT SHORTWAVE WAS EVIDENT IN WATER VAPOR IMAGERY AND AIRCRAFT AND PROFILER WINDS. TO THE WEST OVER KS...STRONG CONVECTION HAS ALSO DEVELOPED ALONG A NEARLY STATIONARY FRONT WHERE BETTER INSTABILITY AND THE APPROACH OF STRONGER SHORTWAVE WAS EMBEDDED IN THE SW-LY 500 MB FLOW. WITH THE CHAOTIC UPPER FLOW STILL TRAPPED BELOW THE MAIN BELT OF WESTERLIES AND THE VERY MOIST ATMOSPHERE IN PLACE...PWATS OF 1.41 ON THE 12Z KSGF SOUNDING...WILL STILL CARRY CHANCE POPS THROUGH TONIGHT...BUT MECHANISMS FOR FOCUSED CONVECTION ARE LIMITED TO THE WEAK UPPER FEATURES WHICH WILL AFFECT MAINLY SOUTHERN AND WESTERN COUNTIES THROUGH EARLY EVENING. MAY SEE SOME LIMITED STRONGER PULSE TYPE CONVECTION DEVELOP LATE THIS AFTERNOON WHERE THE UPPER FEATURES AND STRONGER INSTABILITY COME TOGETHER. CORFIDI VECTORS INDICATE THAT CONVECTION WAY OUT TO OUR WEST MAY MAKE SLOW PROGRESS INTO EASTERN KS EARLY TONIGHT...AND I DO HAVE SOMEWHAT HIGHER POPS IN WESTERN PORTIONS OF THE FORECAST AREA...BUT A QUICK LOOK AT MIDLEVEL WIND PROGS AND LOW LEVEL FLOW...IT LOOKS LIKE A BIG PUSH TO THE EAST...UNLESS A SIGNIFICANT COLD POOL DEVELOPS...IS NOT LIKELY. WITH THE SLOW APPROACH OF THE FRONTAL BOUNDARY NOW LOCATED TO OUR NORTHWEST ON WEDNESDAY NIGHT AND EARLY THURSDAY...HAVE MAINTAINED HIGH END CHANCE OR LIKELY POPS WEDNESDAY AND WEDNESDAY NIGHT. KEPT PERIODS PAST THURSDAY DRY. GFS AND ECMWF HAVE SOME DIFFERENCES EARLY NEXT WEEK...BUT THE GENERAL TREND OF A BUILDING UPPER RIDGE OVER THE CENTRAL CONUS LOOKS LIKE THE WAY TO GO. FRIDAY-SATURDAY LOOK CLOSE TO NORMAL TEMPERATUREWISE...BUT WITH THE BUILDING RIDGE HAVE BUMPED UP TEMPERATURES EARLY NEXT WEEK. DSA && .AVIATION... FOR THE 00Z TAFS...CONDITIONS WILL PREDOMINANTLY REMAIN VFR AT BOTH TERMINAL LOCATIONS. A WEAK MCV NEAR BENTONVILLE AR IS LIFTING SLOWLY NORTHEASTWARD THIS EVENING AND HAS KICKED OFF SOME ISOLATED SHOWERS (AND A TSRA OR TWO) OVER SW MO. THESE SHOWERS WILL LIKELY DIMINISH AFTER SUNSET BUT STILL COULD SEE A SHOWER COME WITHIN STRIKING DISTANCE OF SGF DURING THE MID/LATE EVENING IF THEY MAINTAIN THEMSELVES. ASSUMING AT THIS TIME THAT FAIRLY EXPANSIVE MID/UPPER LEVEL CLOUD COVER WILL ONCE AGAIN LIMIT POTENTIAL FOR ANY LIGHT FOG LATE TONIGHT SO DID NOT INCLUDE ANY VSBY REDUCTIONS FOR EITHER TERMINAL. IF SKIES APPEAR AS THOUGH THEY WILL CLEAR OUT FOR ANY APPRECIABLE AMOUNT OF TIME THEN WILL AMEND TAFS TO INTRODUCE SOME MVFR FOG LATE TONIGHT. FINALLY WITH WEAK FRONTAL BOUNDARY APPROACHING THE REGION THERE WILL PROBABLY BE AN INCREASE IN SHRA/TSRA COVERAGE WEDNESDAY HOWEVER TIMING IS DIFFICULT AT BEST TO PINPOINT THIS FAR OUT SO WENT WITH A LONG PROB30 GROUP UNTIL TIMING CAN BE FINED TUNED BETTER. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 30, 9:51 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 951 PM CDT TUE MAY 30 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 951 PM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVERNIGHT...PARTICULARLY WEST OF A BRANSON TO WARSAW MISSOURI LINE. DUE TO THE VERY MOIST AIRMASS IN PLACE AND SLOW MOVEMENT OF THE THUNDERSTORMS...VERY LOCALIZED HEAVY RAINFALL AMOUNTS AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT...ESPECIALLY OVER FAR SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH WEDNESDAY NIGHT AS A WARM AND MOIST AIR MASS REMAINS IN PLACE. A COLD FRONT MOVING SOUTHEAST THROUGH THE REGION WILL BRING A SOMEWHAT BETTER CHANCE FOR THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA/IZZI/IZZI
In the hours before
Local storm report, May 30, 11:17 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1117 PM CDT TUE MAY 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLASH FLOOD NEOSHO 36.87N 94.37W
05/30/2006 NEWTON MO LAW ENFORCEMENT
MANY STREETS FLOODED IN NEOSHO WITH OFFICIALS IN THE
PROCESS OF CLOSING ROADS AT THIS TIME.
&&
GIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:42 PM CDT | Flash Flood Watch | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 7 hr |
| May 30, 11:00 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 9 hr |
| May 31, 1:02 AM CDT | Flash Flood Warning | SGF | Benton | 7 hr |
| May 31, 3:17 PM CDT | Flash Flood Warning | SGF | Dent, Shannon | 6 hr |
| May 31, 4:30 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| May 31, 5:51 PM CDT | Flash Flood Warning | SGF | Phelps, Pulaski | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.